MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 08/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The following event originated from social media, and therefore despite good faith efforts the information is often incomplete.Additionally, due to the limited information received through good faith efforts, this event may represent a duplicate of an event which was already known to boston scientific.It was reported that a cerebral vascular accident occurred.A left atrial appendage closure procedure was performed, and a watchman flx closure device was implanted.Several years later the patient experienced five (5) strokes.
 
Additional Manufacturer Narrative
B3: bsc aware date used as event date is unknown.
 
Additional Manufacturer Narrative
B3: event date corrected from 9/20/2023 (estimated) to 8/26/2023 (exact).B5: additional information added.D4: model number, lot number, catalog, expiration date, and udi # added.D6a: implant date added.H4: manufacture date added.
 
Event or Problem Description
The following event originated from social media, and therefore despite good faith efforts the information is often incomplete.Additionally, due to the limited information received through good faith efforts, this event may represent a duplicate of an event which was already known to boston scientific.It was reported that a cerebral vascular accident occurred.A left atrial appendage closure procedure was performed, and a watchman flx closure device was implanted.Several years later the patient experienced five (5) strokes.It was further reported that over three (3) years post-implant the patient experienced hallucinations and was evaluated via magnetic resonance imaging (mri) where it was determined that the patient had been experiencing strokes.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17821273
Report Number2124215-2023-52201
Device Sequence Number2302666
Product Code NGV
UDI-Device Identifier08714729838234
UDI-Public08714729838234
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2021
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0022615132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale